MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-27M-00
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown if device will be returned.
 
Event or Problem Description
On (b)(6) 2015, a 19mm trifecta valve was implanted.On an unknown date in (b)(6), the patient visited the hospital and the physician observed a failing valve.On (b)(6) 2018, redo aortic valve replacement and mitral valve replacement was completed.The 19mm trifecta valve was explanted and a 21mm trifecta gt was implanted in the aortic position.The explanted valve was noted to have pannus on the valve.Concomitantly, a 27mm epic valve was implanted in the mitral position.Upon bypass termination, tee observed a directional jet from the mitral valve.Due to surgically related edema, the 27mm epic valve was exchanged for a 25mm epic valve and tee showed good results.The patient is discharged.
 
Additional Manufacturer Narrative
Event description updated to include additional information was requested, but not provided by the physician or hospital.The event of a directional jet following implant was reported.Functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2015, a 19mm trifecta valve was implanted.On an unknown date in (b)(6), the patient visited the hospital and the physician observed a failing valve.On (b)(6) 2018, a returned patient device registration form was received at abbott that indicated a ¿device (epic valve) was implanted, then explanted and replaced with a different size.¿ multiple efforts were made to obtain information and the information made available to abbott was on (b)(6) 2018, redo aortic valve replacement and initial mitral valve replacement was completed.The 19mm trifecta valve was explanted and a 21mm trifecta gt was implanted in the aortic position.The explanted 19mm aortic valve was noted to have pannus on the valve.Concomitantly, a 27mm epic valve was implanted in the mitral position.Upon bypass termination, tee observed a directional jet from the mitral valve.Due to the presence of surgical related edema, the 27mm epic valve was exchanged for a 25mm epic valve and tee showed good results.The patient is discharged.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key7886886
Report Number3001883144-2018-00081
Device Sequence Number2049640
Product Code LWR
UDI-Device Identifier05414734055574
UDI-Public05414734055574
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberE100-27M-00
Device Catalogue NumberE100-27M-00
Device Lot NumberBR00016875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight76